Missouri, 2005

Damaging Wind in Missouri, August 10, 2005

August 10, 2005 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 10, 1:46 PM CST, 39 minutes earlier.

Area forecast discussion, Aug 10, 1:46 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
246 PM CDT WED AUG 10 2005

.DISCUSSION...

...HEAT TO CONTINUE UNTIL COLD FRONT ARRIVES ON SATURDAY...

COLD FRONT HAS LOSS ITS SOUTHWARD PUSH AND ESSENTIALLY HAS STALLED
ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS...ALLOWING
TEMPERATURES TO HEAT INTO THE UPPER 90S...AND EVEN 100 IN A FEW
PLACES THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ALONG COLD FRONT ACROSS NORTH AND IN WEAK SURFACE
CONVERGENCE FIELD LOCATED ACROSS EASTERN OZARKS AND EAST CENTRAL
MISSOURI. EXPECT THIS ACTIVITY TO CONTINUE INTO THE EVENING.

SLIGHT CHANCE FOR SOME WARM AIR ADVECTION PRECIPITATION TONIGHT AS
SOUTHWESTERLY FLOW BEGINS...ALTHOUGH THE BIG STORY LOOKS TO BE THE
HEAT...AS ANOTHER HOT ONE IS ON TAP FOR THURSDAY ACROSS THE WESTERN
HALF OF THE CWA...WITH TRIPLE DIGIT HEAT EXPECTED ONCE AGAIN
ACROSS DROUGHT STRICKEN CENTRAL MISSOURI. EAST OF THE MISSISSIPPI
RIVER WAA CLOUDS AND ISOLATED -TSRA COULD HELP KEEP TEMPERATURES
FROM GETTING OUT OF HAND.

FRIDAY AGAIN LOOKS HOT WITH STRONG SOUTHWESTERLY FLOW...SHOULD SEE
THE TRIPLE DIGIT HEAT SPREAD FURTHER EAST...TOWARD THE QUINCY AND
ST. LOUIS METROPOLITAN AREAS.

COLD FRONT MOVES INTO THE CWA ON SATURDAY AND PROVIDES SOME MUCH
NEEDED RELIEF WITH CLOUDS AND A CHANCE OF SOME THUNDERSTORMS.

IN THE EXTENDED THE AFOREMENTIONED COLD FRONT MEANDERS NORTH AND
SOUTH THROUGH OUR CWA AS SEVERAL AREAS OF LOW PRESSURE ARE FORECAST
TO DEVELOP ACROSS THE CENTRAL PLAINS AND HEAD EAST INTO THE
MISSISSIPPI RIVER VALLEY. THIS SHOULD INCREASE OUR RAIN CHANCES FOR
THE BEGINNING OF NEXT WEEK AND KEEP TEMPERATURES AT OR SLIGHTLY
BELOW NORMAL. DETAILS SUCH AS EXACT FRONT LOCATION...PRECIPITATION
TIMING AND TEMPERATURE TRENDS ARE DIFFICULT TO FORECAST WITH
PRECISION THIS FAR OUT...SO HAVE BLANKETED AREA WITH CHANCE POPS AND
USED MODEL GUIDANCE FOR FRONT LOCATION AND SENSIBLE WEATHER DETAILS
THROUGH THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        74  98  75  99 /  20  20  10  10
QUINCY          70  93  71  99 /  30  30  10  20
COLUMBIA        72 100  71  99 /  20  10  10  10
JEFFERSON CITY  72  99  71  99 /  20  10  10  10
SALEM           71  93  70  94 /  30  30  10  10
FARMINGTON      71  94  71  94 /  20  10  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

CVKING
Hazardous weather outlook, Aug 10, 11:50 AM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CDT WED AUG 10 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
1250 PM CDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN MISSOURI...AS WELL AS WEST CENTRAL AND SOUTH CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON AND INTO THIS EVENING.  ALTHOUGH THE STORMS
WILL BE SPOTTY...A FEW OF THE STRONGER STORMS MAY PRODUCE
BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND GUSTY WINDS.

IN ADDITION...THIS AFTERNOONS HOT CONDITIONS WILL BE PUSHING THE
ACTUAL TEMPERATURE OR THE HEAT INDEX TO AROUND THE 100 DEGREE
MARK...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS WILL BE THREATENING THE AREA ON THURSDAY.
THERE WILL BE A SOMEWHAT BETTER CHANCE OF THUNDERSTORMS OVER THE
WEEKEND AND INTO THE START OF NEXT WEEK AS A COLD FRONT STALLS OUT
OVER THE CENTRAL U.S.

HOT WEATHER WILL ALSO PERSIST FOR THE REST OF THIS WORK WEEK...WITH
HIGHS MID 9OS TO AROUND 100 EXPECTED ON BOTH THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TRUETT

The radar

The St Louis radar (KLSX), 2 km away, was scanning. The volume nearest the first event began at 20:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Charles

When
August 10, 2:25 PM CST
Where
St. Charles County, Weldon Spg
Measured
55 kt (63 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
38.717, -90.683

Thunderstorm wind gusts snapped 3 power poles in half at Sidentop Road and Technology Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468776.